I am in Stage 3 ckd. This has been the case for past 16 years. The medicines that I’m taking are Losartan 50mg and Omega-3 fish oil. Till 2 years ago, I was taking Losartan 25 mg and due to protein leak in urine this was increase to 50 mg. My query is regarding sperm count. Does this increase in Losartan cause a massive decrease in sperm count. i was having just over 20million as the count 2-3 years ago, recent check indicates the count is under 13 million and the ones having rapid progression is zero. This was not the case 2-3 years ago. I’ve been to UK for 2 years and has returned back to India. I used to have fish daily and now I’m having less of that. Other than these I don’t see any difference between now and that time. I was diagnosed with vericocele as well recently. Could you please let me know if the increase of losartan or change in climate or the diet could cause significant decrease in the count and cause vercocele?

The diagnosis of abnormal sperm count and varicocele are usually within the expertise of a urologist.  I am a nephrologist and have no way to comment about your current problems.  I have used Losartan for many years have not heard of any problems with sperm counts or varicocele.

 

Advertisements
This entry was posted in Ask the Doctor, Chronic Kidney Disease, Kidney-Related Health Questions, Medication and Kidney Function, Nephrologist, Symptoms and Side Effects, Treatments, Urological Issues. Bookmark the permalink.